View Full Version : Vyvanse and increased defiance & anger


cmnsky
03-18-15, 05:45 PM
Hi. My daughter is 13 and has been on Vyvanse 20 mg since November of last year. It has been working pretty well, her grades are up, she is more concentrated on homework and projects and he behavior in school has been better. We solved the eating and sleeping problems associated with a stimulant. Well, the emails and phone calls from teachers and administrators have started again. She is being more defiant and angry with her teachers and just an overall general poor attitude. I can't get her to do chores and she had a meltdown at softball practice a couple of weeks ago. I emailed her counselor (which she goes to for non ADHD stuff, though she does specialize in ADHD as well) and she suggested seeing if the pediatrician would change her medicine from Vyvanse to Concerta as she has seen many clients have increased defiance and anger while taking Vyvanse. Now, I don't know what to do. I did schedule her an appointment with her doctor to discuss it, but I do not want to go in and request medicine. Has anyone had their child become more defiant after taking Vyvanse for a few months? Has anyone switched from Vyvanse to Concerta? Any help is appreciated. Thanks!

sarahsweets
03-20-15, 04:46 AM
I am wondering if a different amphetamine would work better ? I see no reason to change classes of drugs if amphetaimines worked for her at some point. Concerta is part of the methylphenidate class of drugs but vyvanse, adderall and dexedrine are ampehtamines.

cmnsky
03-20-15, 11:03 AM
Thank you for your response! We are going to the doctor on Monday to discuss her medicine. I did ask her how she felt on it and she said that it seems to wear off after lunch time, so maybe just a dose change is needed, I guess we will see. She has a softball tournament this weekend, so I am currently looking for something I can give her to keep her focus later in the day.

TheChemicals
03-20-15, 01:57 PM
Yep. I get that too. Figure it's the price to pay for my success after starting vyv

infoseeker
08-22-15, 09:46 AM
My son said Vyvanse made him feel angry at the world. We switched his meds several times, finally finding one that didn't make him feel that way.

sarahsweets
08-22-15, 12:05 PM
Also a booster dose of dexedrine can sometimes be added to vyvanse to help later in the day.